Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 12, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 1, 2014, 5:04 AM CDT for 10 counties in Texas. It took effect at Apr 1, 2014, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 5:04 AM CDT (10:04 UTC)
- In effect from
- Apr 1, 2014, 2:00 PM CDT
- Expired
- Apr 1, 2014, 9:01 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 64 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5552 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WWUS84 KLUB 011004 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 504 AM CDT TUE APR 1 2014 TXZ035-041-011815- /O.CAN.KLUB.FW.A.0012.140401T1900Z-140402T0300Z/ /O.NEW.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/ /O.NEW.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/ LUBBOCK-LYNN- 504 AM CDT TUE APR 1 2014 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND THE EXTREME SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND THE EXTREME SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR LUBBOCK AND LYNN COUNTIES... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN CANCELLED FOR LUBBOCK AND LYNN COUNTIES AND REPLACED WITH A RANGELAND FIRE DANGER STATEMENT. * WIND...SOUTHWEST SUSTAINED AT 20 TO 25 MPH ON WEDNESDAY AND WEST SUSTAINED AT 25 TO 30 MPH ON THURSDAY. * HUMIDITY...DROPPING TO 5 TO 10 PERCENT EACH DAY. * FUELS...DRY TO CRITICALLY DRY. * TIMING...WEDNESDAY AND THURSDAY AFTERNOONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>023-027>029-033-034-039-040-011815- /O.UPG.KLUB.FW.A.0012.140401T1900Z-140402T0300Z/ /O.NEW.KLUB.FW.W.0012.140401T1900Z-140402T0300Z/ /O.NEW.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/ /O.NEW.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-YOAKUM- TERRY- 504 AM CDT TUE APR 1 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. IN ADDITION...A SECOND FIRE WEATHER WATCH HAS BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...SOUTH TO SOUTHWEST SUSTAINED AT 20 TO 25 MPH. * HUMIDITY...DROPPING TO 5 TO 10 PERCENT. * FUELS...DRY TO CRITICALLY DRY. * TIMING...FROM EARLY THIS AFTERNOON THROUGH MID EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ024>026-030>032-036>038-042>044-011815- /O.NEW.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/ /O.NEW.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- 504 AM CDT TUE APR 1 2014 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A SECOND FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...SOUTHWEST SUSTAINED AT 20 TO 25 MPH ON WEDNESDAY AND WEST SUSTAINED AT 20 TO 30 MPH ON THURSDAY. * HUMIDITY...DROPPING TO 5 TO 10 PERCENT EACH DAY. * FUELS...DRY TO CRITICALLY DRY. * TIMING...WEDNESDAY AND THURSDAY AFTERNOONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
065 WWUS84 KLUB 011926 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 226 PM CDT TUE APR 1 2014 TXZ021>023-027>029-033-034-039-040-020300- /O.CON.KLUB.FW.W.0012.000000T0000Z-140402T0300Z/ /O.CON.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/ /O.CON.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-YOAKUM- TERRY- 226 PM CDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE WESTERN SOUTH PLAINS AND FAR SOUTHWEST TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... * WIND...WILL BE OUT OF THE SOUTH TO SOUTHWEST SUSTAINED AT 20 TO 25 MPH THIS AFTERNOON AND EVENING...AND AGAIN ON WEDNESDAY. WEST WINDS AROUND 25 TO 30 MPH ARE EXPECTED ON THURSDAY. * HUMIDITY...DROPPING TO 5 TO 10 PERCENT EACH AFTERNOON. * FUELS...ARE DRY TO CRITICALLY DRY. * TIMING...FROM EARLY THIS AFTERNOON THROUGH MID EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ024>026-030>032-035>038-041>044-020300- /O.CON.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/ /O.CON.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS- KING-LYNN-GARZA-KENT-STONEWALL- 226 PM CDT TUE APR 1 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... * WIND...WILL BE OUT OF THE SOUTHWEST AND SUSTAINED AT 20 TO 25 MPH ON WEDNESDAY AND OUT OF THE WEST SUSTAINED AT 25 TO 30 MPH ON THURSDAY. * HUMIDITY...WILL DROP TO 5 TO 10 PERCENT EACH AFTERNOON. * TEMPERATURES...WILL BE WELL ABOVE AVERAGE ON WEDNESDAY...COOLING TO NEAR AVERAGE ON THURSDAY. * FUELS...WILL CONTINUE TO BE DRY TO CRITICALLY DRY. * TIMING...WEDNESDAY AND THURSDAY AFTERNOONS AND EARLY EVENINGS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
914 WWUS84 KLUB 020201 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 901 PM CDT TUE APR 1 2014 TXZ021>023-027>029-033-034-039-040-021200- /O.CAN.KLUB.FW.W.0012.000000T0000Z-140402T0300Z/ /O.CON.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/ /O.CON.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-YOAKUM- TERRY- 901 PM CDT TUE APR 1 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE WESTERN SOUTH PLAINS AND FAR SOUTHWEST TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. * WIND...SOUTHWEST 20 TO 25 MPH WEDNESDAY THEN WEST 25 TO 30 MPH THURSDAY. * HUMIDITY...DROPPING TO 5 TO 10 PERCENT EACH AFTERNOON. * FUELS...DRY TO CRITICALLY DRY. * TIMING...LATE MORNING THROUGH MID EVENING BOTH DAYS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ024>026-030>032-035>038-041>044-021200- /O.CON.KLUB.FW.A.0013.140402T1600Z-140403T0300Z/ /O.CON.KLUB.FW.A.0014.140403T1600Z-140404T0300Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS- KING-LYNN-GARZA-KENT-STONEWALL- 901 PM CDT TUE APR 1 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WIND...WILL BE OUT OF THE SOUTHWEST AND SUSTAINED AT 20 TO 25 MPH ON WEDNESDAY AND OUT OF THE WEST SUSTAINED AT 25 TO 30 MPH ON THURSDAY. * HUMIDITY...WILL DROP TO 5 TO 10 PERCENT EACH AFTERNOON. * TEMPERATURES...WILL BE WELL ABOVE AVERAGE ON WEDNESDAY... COOLING TO NEAR AVERAGE ON THURSDAY. * FUELS...WILL CONTINUE TO BE DRY TO CRITICALLY DRY. * TIMING...WEDNESDAY AND THURSDAY AFTERNOONS AND EARLY EVENINGS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 4:20 AM CDT, 44 minutes earlier.
Area forecast discussion, Apr 1, 4:20 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 420 AM CDT TUE APR 1 2014 .SHORT TERM... BROAD SOUTHWESTERLY FLOW WILL PERSIST THROUGH WEDNESDAY MORNING WITH DIRECTION VECTORS VEERING WITH TIME AS LOBE OF ENERGY SWINGS AROUND UPPER LOW IN THE PACIFIC NORTHWEST. PRIMARY CONCERN TODAY CONTINUES TO BE PROSPECTS FOR FIRE WEATHER MAINLY ACROSS THE NORTH. H7 HEIGHT GRADIENTS OF AROUND 50M/200NM WOULD SUPPORT A MAX 25ISH KT WIND SPEEDS ACROSS THE NORTH. THIS GRADIENT IS A TAD LESS THAN MONDAY THOUGH THESE SPEEDS CONTINUE TO REMAIN A CONCERN GIVEN LOW RH VALUES AND FUEL STATES. LOOKING AT HINTS THAT WOULD HOLD WIND SPEEDS DOWN...THERE IS A STREAM OF UPPER LEVEL MOISTURE INDICATED ON MODELS FROM TEXAS WESTWARD ALONG THE SOUTHERN US BORDER THOUGH SKIES REMAIN CLEAR THOUGH THERE ARE HINTS OF ITS EFFECTS IN THE FORM OF OROGRAPHICALLY INDUCED CLOUDS OFF THE APACHE MOUNTAINS. DATA SUGGEST THAT WE COULD SEE AT LEAST PARTIAL OBSCURATION ACROSS THE SOUTHERN PART OF THE REGION THIS AFTERNOON. H7 WIND MAX WILL QUICKLY OVERSPREAD THE REGION LATER THIS MORNING THOUGH THE MORPHOLOGY OF THE MAXIMUM IS SOMEWHAT COMPLEX WITH TIME THOUGH INDICATIONS ARE THAT INTERACTIONS WITH FRONTAL BOUNDARY THIS MORNING WILL COMPLICATE THE VERTICAL THERMAL PROFILE. FCST SOUNDINGS INDICATE A SHARP INVERSION AROUND 850 MB WHICH IS NOT MIXED UNTIL MID AFTERNOON AT KLBB AND LOOKS TO REMAIN INTACT AT KCDS. THIS IS THE RESULT OF THE FRONTAL BOUNDARY WHICH PUSHED IN OVERNIGHT. IN FACT...THIS FRONT/DRYLINE INTRODUCES A FAIR BIT OF UNCERTAINTY IN THE WIND SPEEDS TODAY. NEVERTHELESS...A DETERMINISTIC DECISION MUST BE MADE AND WEIGHING THE AVAILABLE DATA...WILL UPGRADE THE FIRE WEATHER WATCH AREA TO A WARNING WITH THE EXCEPTION OF LUBBOCK AND LYNN COUNTIES WHICH WILL BE COVERED WITH AN RFD AS WILL THE COLUMN OF COUNTIES TO THE EAST. PROSPECTS FOR TSRA OUT EAST REMAIN QUITE SLIM AND THOUGH AN INCREASE IS MADE IN POPS DOWN IN STONEWALL COUNTY...UP TO AROUND 10 PCT...THIS REMAINS BELOW MENTIONABLE LEVELS. HOWEVER...THIS AREA WILL QUITE LIKELY SEE CONVECTION OFF TO THE EAST LATE THIS AFTERNOON/EVENING. && .LONG TERM... WARM...BREEZY...AND DRY CONDITIONS WILL PROMOTE AN ENHANCED FIRE WEATHER THREAT THROUGH THURSDAY...WHILE THE WEEKEND BRINGS THE POSSIBILITY FOR SHOWERS/THUNDERSTORMS TO HOPEFULLY PROVIDE SOME DESPERATELY NEEDED RAINFALL. SOUTHWEST FLOW ALOFT WILL LEAD TO RENEWED SURFACE TROUGHING IN THE FRONT RANGE EXTENDING INTO THE TEXAS PANHANDLE WEDNESDAY...PRODUCING SOUTHWEST SURFACE WINDS IN THE 25-30 MPH RANGE ON THE CAPROCK WITH LOCATIONS IN THE ROLLING PLAINS/FAR SOUTHEAST PANHANDLE AT 20-25 MPH. POSITIONING OF THE REGION WEST OF THE DRYLINE WILL PROMOTE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN AS TEMPERATURES WARM INTO THE UPPER 70S-MID 80S WEST OF THE ESCARPMENT AND MID 80S-NEAR 90 EAST. THURSDAY WILL BE INFLUENCED BY A WELL-ADVERTISED UPPER SYSTEM EJECTING OUT OF THE ROCKIES AND INTO THE CENTRAL PLAINS. AS IT DOES SO...AN H70/H50 WIND MAX NEAR 50 KTS/80-90 KTS RESPECTIVELY WILL MOVE ACROSS PORTIONS OF THE FAR SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS. THESE COMBINED WITH AN H70 200 NAUTICAL MILE HEIGHT GRADIENT NEAR 60 METERS AND AN EARLY DAY PACIFIC FRONT SHOULD PROMOTE WESTERLY SURFACE WINDS OF NEAR 30 MPH...LIKELY LEADING TO A WIND ADVISORY WITHIN THE NEXT FEW FORECAST PACKAGES. BLOWING DUST AND CRITICAL FIRE WEATHER SHOULD BE A CERTAINTY AREAWIDE DESPITE COOLER TEMPERATURES...MID 60S-LOW 70S ON THE CAPROCK AND MID 70S-NEAR 80 OFF. A CANADIAN COOL FRONT WILL THEN MOVE IN THURSDAY NIGHT AND PROVIDE FOR A COOLDOWN INTO THE 60S TO ROUND OUT THE WEEK. AFTER A SHORT PERIOD OF ZONAL FLOW/SUBTLE SHORTWAVE RIDGING FRIDAY...SOUTHWEST FLOW WILL BECOME ESTABLISHED ONCE AGAIN FOR THE WEEKEND AS AN UPPER TROUGH MOVES INTO THE DESERT SOUTHWEST/CHIHUAHUA AND ATTEMPTS TO DRAW UP SOME GULF MOISTURE. STILL A GOOD DEAL OF UNCERTAINTY IN HOW QUICKLY OR FAR THIS MOISTURE WILL STREAM IN TO PRODUCE BONAFIDE PRECIPITATION CHANCES...SO WILL LEAVE A SLIGHT CHANCE IN BEGINNING SATURDAY AFTERNOON AT THIS TIME. WILL ALSO OPT TO EXTEND MENTION THROUGH SUNDAY AFTERNOON WITH COOLING ALOFT UNDERNEATH THE BASE OF THE TROUGH AND A CANADIAN COLD FRONT IN THE VICINITY. WILL MAINTAIN THUNDER MENTION THROUGHOUT AS MODEL SOUNDINGS SHOW ADEQUATE INSTABILITY...BUT WILL HAVE TO WATCH A POTENTIAL CIRRUS SHIELD SATURDAY. PACIFIC RIDGING LOOKS TO TAKE SHAPE INTO NEXT WEEK...LEADING TO WARMING TEMPERATURES AND THE RETURN OF DRY CONDITIONS. && .FIRE WEATHER... A TRICKY FIRE WEATHER SITUATION FOR TODAY WITH THE PRESENCE OF A FRONTAL BOUNDARY AND A DRYLINE ACROSS OUR CWFA. THIS BOUNDARY SHOULD MELD INTO A N/S ORIENTED LINE PERHAPS JUST EAST OF INTERSTATE 27 BY LATE THIS AFTERNOON. WIND SPEEDS SHOULD RAMP UPWARD WEST OF THE BOUNDARY EARLY THIS AFTERNOON WITH THE BEST CONFIDENCE IN RED FLAG CONDITIONS ACROSS THE WESTERN TWO ROWS OF COUNTIES WHERE RH VALUES OF 5-10 PCT WILL COMBINE WITH WINDS AROUND 25 MPH. CRITICAL CONDITIONS WILL BE LIKELY WEDNESDAY ON THE CAPROCK AND PERHAPS EAST OF THE ESCARPMENT. THE ENTIRE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS AREA WILL SEE CRITICAL CONDITIONS THURSDAY WITH PASSAGE OF AN UPPER LEVEL DISTURBANCE. A REPRIEVE SHOULD BE IN STORE FOR FRIDAY AND INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 79 44 77 44 65 / 0 0 0 0 0 TULIA 79 46 81 45 68 / 0 0 0 0 0 PLAINVIEW 81 47 83 46 69 / 0 0 0 0 0 LEVELLAND 85 49 83 46 68 / 0 0 0 0 0 LUBBOCK 84 49 85 48 71 / 0 0 0 0 0 DENVER CITY 82 50 82 48 69 / 0 0 0 0 0 BROWNFIELD 83 51 85 48 71 / 0 0 0 0 0 CHILDRESS 79 51 87 50 76 / 0 10 0 0 0 SPUR 83 53 88 50 76 / 0 10 0 0 0 ASPERMONT 84 63 90 52 79 / 10 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033-034-039-040. && 26/31
Hazardous weather outlook, Apr 1, 4:49 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 449 AM CDT TUE APR 1 2014 TXZ021>044-021000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 449 AM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING HOURS WITH THE HIGHEST RISK WEST OF THE INTERSTATE 27 CORRIDOR WHERE A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY WITH THE GREATEST THREAT WEST OF THE CAPROCK ESCARPMENT. THURSDAY MAY BECOME A SIGNIFICANT DAY OF CONCERN AS CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY OCCUR ACROSS THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. PLEASE REPORT ANY WILDFIRES TO YOUR LOCAL FIRE DEPARTMENT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 5:04 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 23 hr |
| Apr 1, 5:04 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 47 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.